Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

161 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Is there any relation between anxiety and cholesterol?

For years, I have had unusually low cholesterol readings - as low as 99 total cholesterol. For the same period of time I have been dealing with anxiety issues and depression. I recently found studies that linked the two. I have one child and notices that all my anxiety/depression issues resolved during pregnancy (a time when the body naturally raises the cholesterol levels) As such, I would like to raise my cholesterol levels in order to see if this is contributing to the anxiety - is their a safe way to do so?
Mon, 14 Dec 2009
Report Abuse
Question is related to
Diseases and Conditions ,  
Drug/Medication
Medical Topics
  User's Response
's  Response
I'm sorry to hear that you are dealing with anxiety and depression it's a tough road. Working with a psychiatrist and therapist you can determine what medication and talk therapy could help. Finding a medication can be tough - a bit trial & error , (sorry, but since they can't sample exactly what is going on chemically in your brain they have to try by experimenting with small doses). Is it possible that you also took better care of your body during pregnancy? Better diet? More sleep? You are so smart to realize that what you eat, and the blood chemistry results, may have an effect. Good nutrition is key to a healthy pregnancy AND to good mental health too! There are nutrients that your body cannot absorb and make us of unless there is sufficient fat in your diet along with other healthy foods. When adding fats, choose well. Olive oil is produced without as much processing and does not result in as much of the "bad cholesterol." Examine your diet - keep a journal of eating, then review your habits with a nutritionist. If you identify possible imbalances and correct these your body will function better and produce a healthier balance of chemistry in your brain to support mental heath. Do not neglect exercise, even if you are down, because it also plays a part in maintaining your overall heath. Regular blood tests are a good idea because your MD will be able to identify and hormonal or endocrine problems too. Keep doing your best to take care of yourself, being responsible for your mental health! You are very important to your family and friends and my heaart goes out to you too! Time you spend maintaining your health is an investment in your loved ones too! God bless you & yours -- JA
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

yes i usually can control my anixitey, but lately its been quite bad, (good reason) ive been on cholesterol & blood pressure medicine, & thyroid..this past saturday, i experience a very bad but strange type of headache which lasted all day ...i took 6 Excedrin trying to get rid of it, (wasnt really a migrane) finally by laying down in the evening was ok. on Sunday i went by a store to ck my blood pressure and it was high.. Today toward the later part of the evening i got those sharp pains, which was located between the left arm & my breast bone? is this any thing to be concerned about ? Im a young 55, in great shape, and not at all over weight..I dont smoke or drink...

doctor1 MD

I am a 69 year old female, in relatively good health, treated by a doctor for high blood pressure and high cholesterol and mild anxiety. Every night, I experience a shooting pain on my right side, originating at the right hip joint and shooting down my leg. I am constantly tossing and turning in bed all night. This has been going on for 6 months or so. I have not mentioned this to my physician because she only sees her patients for one problem per office visit. Usually, I am only see her for a blood pressure check every six months. Are there any exercises or over-the-counter medications I can take to relieve this. It is getting worse each night. I do hope this is confidential.

doctor1 MD

my symptoms are light headed, dizzy, a weak feeling in my legs(as if im gonna fall or pass out) a pressure on the top of my nose in between my eyes, nausea , sometimes blurry or shaky vision , now i have been through alot of the process like hospital visits, regular doctor, eye doctor, neurologist and everything always comes back fine, besides cholesterol being a little high, i do have anxiety and stress and i been wondering if my symptoms could be related to that or something else, i been going through this for about 6 months now and nobody seems to know the answer or cure, as you can imagine i am exhausted by this as all of this takes up my everyday life as it is all i constantly think of and feel like, i cant wait to hear from you and hopefully soon, thank you!!

Recent questions on  Steroid

doctor1 MD

I've been constipated about 6 days. During that time I have also had short bouts of feeling jittery, anxious, and light headed once or twice.

When I take my pulse, it remains slow and steady. any ideas? I'm 49, 6'2, 205, moderately active. No history of heart disease or high bp. Don't know my cholesterol levels.

doctor1 MD

sir,i am taking novelon from last 3 month under the advice of doctor.during test doctor found that estradiol hormone is maximum but sir from yesterday i have pain in right side of lower abdomen.in septembr cycle i am going to have ivf.i am in great tension please help me sir

doctor1 MD

My husband has been on Lipitor and Avalide to control his cholesterol and blood pressure. We have been trying to conceive for three years. His sperm analysis last year was pretty bad, with low counts and poor morphology. I keep hearing that it could be his medications that are causing the problem, but I can't find any information online. His physician refuses to consider the possibility. Can the problem lie with his blood pressure and/or cholesterol medicine? If so, are they any safe medicine that he can take while we are trying to conceive?

doctor1 MD

My wife was take Vytorin 10/20 mg for here cholesterol for 3 years and it has not helped very much. She seen the doctor again and was given NIACIN SR (NIASPAN) 500 mg. My wife is worried about the increase in mg from 10/20 - 500. Is there a serious health concern about the increase?

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

how often can you take Prednisone? I have reallybad inflamation in my hands and it took it away . The swelling has come back now and I dont know that much about it.

doctor1 MD

I was having itching in my areas involving touching such as thighs, underarms and it was causing sour smell, so i asked one of the doctors here and they said that i have XXXXXXX otch and prescribed me an anti fungal cream but couldnt find it. I...